Alert archive / New Mexico / Winter Storm Warnings in 2010

Winter Storm Warning 2, NWS Midland/Odessa, TX

January 28, 2010Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this winter storm warning at Jan 28, 2010, 1:50 AM MST for Eddy County, Lea County, New Mexico. It took effect at Jan 28, 2010, 9:00 AM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 28, 2010, 1:50 AM MST (08:50 UTC)
In effect from
Jan 28, 2010, 9:00 AM MST
Expired
Jan 28, 2010, 8:00 PM MST
In force
11 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2010-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2010-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WWUS44 KMAF 280850
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 AM CST THU JAN 28 2010

...WINTER STORM WARNING AND WINTER WEATHER ADVISORY THIS AFTERNOON
AND TONIGHT ACROSS SOUTHEAST NEW MEXICO... THE GUADALUPE
MOUNTAINS... AND THE NORTHERN PERMIAN BASIN....

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS WEST TEXAS
AND SOUTHEAST NEW MEXICO THIS MORNING THROUGH EARLY TOMORROW
MORNING. THIS UPPER SYSTEM WILL DRIVE A STRONG COLD FRONT SOUTH
THROUGH THE AREA TODAY. INCREASING MOISTURE AHEAD OF THE STORM
SYSTEM AND COLD AIR MOVING INTO PLACE OVER THE AREA MAY RESULT IN
ACCUMULATING SNOW AND SLEET ACROSS PORTIONS OF NORTHERN LEA
COUNTY... WITH A RAIN/SNOW MIX ACROSS THE HIGHER ELEVATIONS OF THE
GUADALUPE MOUNTAINS BEGINNING THIS MORNING. AS COLD AIR MOVES
SOUTH... ADVISORY CONDITIONS WILL SPREAD INTO THE NORTHERN PERMIAN
BASIN THIS AFTERNOON WITH PRECIPITATION BECOMING ALL SNOW FOR THE
GUADALUPE MOUNTAINS. BY TONIGHT SNOW WILL BECOME THE PREDOMINATE
PRECIPITATION TYPE WITH ADDITIONAL ACCUMULATION POSSIBLE.

NMZ027-029-TXZ258-281700-
/O.UPG.KMAF.WS.A.0001.100128T1800Z-100129T0600Z/
/O.NEW.KMAF.WS.W.0002.100128T1800Z-100129T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-NORTHERN LEA COUNTY-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...TATUM...PINE SPRINGS
150 AM MST THU JAN 28 2010

...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO
11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER STORM WARNING FOR MODERATE TO HEAVY SNOWFALL AND SLEET...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS
EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

MODERATE TO OCCASIONAL HEAVY SNOWFALL AND SLEET IS LIKELY
ACROSS THE NORTHERN HALF OF LEA COUNTY AND ELEVATIONS MAINLY ABOVE
6000 FEET IN THE GUADALUPE MOUNTAINS BEGINNING THIS MORNING. IN
ADDITION...FREEZING RAIN AND SLEET WILL ALSO BE POSSIBLE BELOW
6000 FEET IN THE GUADALUPE MOUNTAINS. SNOW ACCUMULATIONS OF
4 INCHES ARE POSSIBLE WITH SLEET ACCUMULATIONS OF A HALF
INCH...BEFORE THE PRECIPITATION TAPERS OFF OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NMZ028-033-TXZ045>048-281700-
/O.NEW.KMAF.WW.Y.0002.100128T1800Z-100129T0600Z/
EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...HOBBS...
LOVINGTON...SEMINOLE...LAMESA...SNYDER
250 AM CST THU JAN 28 2010 /150 AM MST THU JAN 28 2010/

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO MIDNIGHT CST /11 PM MST/ TONIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER WEATHER ADVISORY FOR MODERATE SNOW FALL...WHICH IS IN
EFFECT FROM NOON CST /11 AM MST/ TODAY TO MIDNIGHT CST /11 PM
MST/ TONIGHT. 

MODERATE SNOWFALL AND SLEET IS POSSIBLE ACROSS THE NORTHERN
PERMIAN BASIN AND PORTIONS OF SOUTHEAST NEW MEXICO THIS AFTERNOON.
SNOW ACCUMULATIONS OF 1 TO 3 INCHES WITH SLEET ACCUMULATIONS NEAR A
QUARTER INCH ARE POSSIBLE...BEFORE THE PRECIPITATION TAPERS OFF
OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
3 follow-up statements
422 
WWUS44 KMAF 281558
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
958 AM CST THU JAN 28 2010

...A WINTER STORM WARNING AND WINTER WEATHER ADVISORY THIS
AFTERNOON AND TONIGHT ACROSS SOUTHEAST NEW MEXICO... THE
GUADALUPE MOUNTAINS...AND THE NORTHERN PERMIAN BASIN....

.A STRONG UPPER LEVEL STORM SYSTEM NEARING WEST TEXAS AND
SOUTHEAST NEW MEXICO...ABUNDANT MOISTURE...AND A STRONG COLD FRONT
ARE CREATING FAVORABLE CONDITIONS FOR WINTRY WEATHER. ACCUMULATING
SNOW...SLEET...AND ICE ARE EXPECTED ACROSS PORTIONS OF NORTHERN AND
CENTRAL LEA COUNTY AND EDDY COUNTY WHERE SNOW ACCUMULATIONS TO
AROUND 3 TO 4 INCHES ARE POSSIBLE. SNOW IS EXPECTED ACROSS
ELEVATIONS ABOVE 5500 FT IN THE GUADALUPE MOUNTAINS AND AMOUNTS
MAY NEAR 5 INCHES. AS COLD AIR MOVES SOUTH...ADVISORY CONDITIONS
ARE SPREADING INTO THE NORTHERN PERMIAN BASIN THIS MORNING WITH A
VARIETY OF PRECIPITATION IN THE FORM OF SHOWERS...FREEZING
RAIN...SLEET...AND EVENTUALLY SNOW. 

NMZ028-033-290000-
/O.UPG.KMAF.WW.Y.0002.100128T1800Z-100129T0600Z/
/O.EXB.KMAF.WS.W.0002.100128T1600Z-100129T0600Z/
EDDY COUNTY PLAINS-CENTRAL LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...HOBBS...LOVINGTON
858 AM MST THU JAN 28 2010

...WINTER STORM WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 11
PM MST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

MODERATE TO HEAVY SNOWFALL AND SLEET IS POSSIBLE ACROSS THE
PORTIONS OF SOUTHEAST NEW MEXICO TODAY. SNOW ACCUMULATIONS TO
AROUND 2 TO 4 INCHES WITH SLEET ACCUMULATIONS NEAR A QUARTER INCH
ARE POSSIBLE...BEFORE THE PRECIPITATION TAPERS OFF OVERNIGHT.
AREAS NORTH OF HIGHWAY 62/180 ARE FAVORED THE HEAVIEST SNOW AND
SLEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NMZ027-029-TXZ258-290000-
/O.EXT.KMAF.WS.W.0002.100128T1600Z-100129T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-NORTHERN LEA COUNTY-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...TATUM...PINE SPRINGS
858 AM MST THU JAN 28 2010

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

MODERATE TO OCCASIONAL HEAVY SNOWFALL AND SLEET ARE LIKELY ACROSS
THE NORTHERN HALF OF LEA COUNTY WHERE ISOLATED LOCATIONS MAY
RECEIVE 3 TO 4 INCHES OF SNOW AND NEAR ONE QUARTER INCH OF SLEET.
ELEVATIONS MAINLY ABOVE 5500 FEET IN THE GUADALUPE MOUNTAINS. IN
ADDITION...FREEZING RAIN AND SLEET WILL ALSO BE POSSIBLE BELOW
5500 FEET IN THE GUADALUPE MOUNTAINS. SNOW ACCUMULATIONS OF 5
INCHES ARE POSSIBLE IN THE MOUNTAINS WITH SLEET ACCUMULATIONS NEAR
A HALF INCH...BEFORE THE PRECIPITATION TAPERS OFF OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TXZ045>048-290000-
/O.EXT.KMAF.WW.Y.0002.100128T1600Z-100129T0600Z/
GAINES-DAWSON-BORDEN-SCURRY-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER
958 AM CST THU JAN 28 2010

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

MODERATE SNOWFALL...FREEZING RAIN...AND SLEET ARE POSSIBLE ACROSS
THE NORTHERN PERMIAN BASIN TODAY. SNOW ACCUMULATIONS OF 1 TO 3
INCHES WITH SLEET AND ICE ACCUMULATIONS NEAR A QUARTER INCH ARE
POSSIBLE...BEFORE THE PRECIPITATION TAPERS OFF OVERNIGHT.

CONCERNS ARE THAT ICE ACCUMULATIONS MAY BE GREATER THAN ONE
QUARTER INCH AND A ICE STORM WARNING MAY BE NEEDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
615 
WWUS44 KMAF 282003
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
203 PM CST THU JAN 28 2010

...A WINTER STORM WARNING AND WINTER WEATHER ADVISORY IS IN 
EFFECT THROUGH 900 PM CST/8 PM MST THIS EVENING ACROSS SOUTHEAST
NEW MEXICO...THE GUADALUPE MOUNTAINS...AND THE NORTHERN PERMIAN
BASIN...

.A STRONG UPPER LEVEL STORM SYSTEM MOVING ACROSS WEST TEXAS AND
SOUTHEAST NEW MEXICO ALONG WITH ABUNDANT MOISTURE AND A STRONG
COLD FRONT RESULTED IN FAVORABLE WINTER WEATHER CONDITIONS.
REPORTS INDICATE THAT THE EDDY COUNTY PLAINS HAVE RECEIVED 2 TO 3
INCHES OF SNOW AND AROUND 4 INCHES OF SNOW IN PARTS OF THE
GUADALUPE MOUNTAINS. FARTHER EAST ACROSS THE NORTHERN PERMIAN
BASIN A WINTER MIX OF SNOW...SLEET...FREEEZING RAIN HAVE BEEN
REPORTED WITH SOME SLUSH BEING REPORTED ON ROADWAYS IN GAINES AND
DAWSON COUNTIES. WINTER PRECIPITATION DOES LOOK TO BE COMING TO AN
END THIS EVENING HOWEVER A HARD FREEZE IS EXPECTED TONIGHT AND
ROADWAYS WILL REMAIN SLICK WITH ICE AND SNOW EVEN AFTER THE
PRECIPITATION HAS ENDED.

NMZ027>029-033-TXZ258-290300-
/O.EXT.KMAF.WS.W.0002.000000T0000Z-100129T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM...
HOBBS...LOVINGTON...PINE SPRINGS
103 PM MST THU JAN 28 2010

...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 PM MST THIS
EVENING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

MODERATE TO BRIEF HEAVY SNOWFALL IS POSSIBLE ACROSS PORTIONS OF
SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS. AN ADDITIONAL
INCH OF SNOW WILL BE POSSIBLE THROUGH THE EVENING. STORM SNOWFALL
TOTALS OF 4 INCHES IN THE SOUTHEAST NEW MEXICO PLAINS AND 5 INCHES
IN THE GUADALUPE MOUNTAINS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TXZ045>048-290300-
/O.EXT.KMAF.WW.Y.0002.000000T0000Z-100129T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER
203 PM CST THU JAN 28 2010

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

BRIEF MODERATE SNOWFALL...FREEZING RAIN...AND SLEET ARE POSSIBLE
ACROSS THE NORTHERN PERMIAN BASIN THROUGH MID EVENING. ANY SNOW
ACCUMULATIONS WILL BE LEES THAN AN INCH AND ICE ACCUMULATIONS WILL
BE LESS THAN ONE QUARTER INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
886 
WWUS44 KMAF 290136
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
736 PM CST THU JAN 28 2010

...A WINTER STORM WARNING IS IN EFFECT THROUGH 8 PM MST THIS
EVENING ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW
MEXICO...

...A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 1200 AM CST/11 PM
MST THIS EVENING ACROSS THE VAN HORN HIGHWAY 54 CORRIDOR...THE
DAVIS AND APPACHE MOUNTAINS...THE UPPER TRANS PECOS...AND NORTHERN
PERMIAN BASIN...

.A STRONG UPPER LEVEL STORM SYSTEM MOVING ACROSS WEST TEXAS AND SOUTHEAST
NEW MEXICO ALONG WITH ABUNDANT MOISTURE AND A STRONG COLD FRONT HAS
RESULTED IN FAVORABLE WINTER WEATHER CONDITIONS THIS EVENING.  REPORTS
INDICATE THAT THE EDDY COUNTY PLAINS HAVE RECEIVED 2 TO 3 INCHES OF
SNOW AND AROUND 4 INCHES OF SNOW IN PARTS OF THE GUADALUPE MOUNTAINS.
FARTHER SOUTH AND EAST ACROSS THE VAN HORN HIGHWAY 54 CORRIDOR...THE
DAVIS AND APPACHE MOUNTAINS...THE UPPER TRANS PECOS...AND NORTHERN
PERMIAN BASIN A WINTER MIX OF SNOW...SLEET...AND FREEZING RAIN HAVE
BEEN REPORTED WITH SOME SLUSH BEING REPORTED ON ROADWAYS IN GAINES
AND DAWSON COUNTIES.  SNOW WAS REPORTED ACROSS AREAS FURTHER WEST.
ALTHOUGH WINTER PRECIPITATION DOES LOOK TO BE COMING TO AN END THIS
EVENING...A HARD FREEZE IS EXPECTED TONIGHT AND ROADWAYS WILL REMAIN
SLICK WITH ICE AND SNOW EVEN AFTER THE PRECIPITATION HAS ENDED.

NMZ027>029-033-TXZ258-290300-
/O.CON.KMAF.WS.W.0002.000000T0000Z-100129T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM...
HOBBS...LOVINGTON...PINE SPRINGS
636 PM MST THU JAN 28 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING.  

MODERATE TO BRIEF HEAVY SNOWFALL IS POSSIBLE ACROSS PORTIONS OF
SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS.  AN ADDITIONAL
INCH OF SNOW WILL BE POSSIBLE THROUGH THE EVENING.  STORM SNOWFALL
TOTALS OF 4 INCHES IN THE SOUTHEAST NEW MEXICO PLAINS AND
5 INCHES IN THE GUADALUPE MOUNTAINS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING.  STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

NMZ034-TXZ050-057>060-067-074-290600-
/O.EXB.KMAF.WW.Y.0002.000000T0000Z-100129T0600Z/
SOUTHERN LEA COUNTY-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...EUNICE...JAL...ANDREWS...VAN HORN...
PECOS...MENTONE...RED BLUFF LAKE...KERMIT...MONAHANS...ALPINE
736 PM CST THU JAN 28 2010 /636 PM MST THU JAN 28 2010/

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST /11 PM
MST/ TONIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW AND SLEET...WHICH IS IN EFFECT UNTIL
MIDNIGHT CST /11 PM MST/ TONIGHT.

BRIEF MODERATE SNOWFALL AND SLEET ARE POSSIBLE ACROSS THE VAN
HORN HIGHWAY 54 CORRIDOR...THE DAVIS AND APPACHE MOUNTAINS...AND THE
UPPER TRANS PECOS THROUGH THIS EVENING.  1 TO 2 INCHES OF SNOW
ACCUMULATIONS CAN BE EXPECTED...WITH ISOLATED AMOUNTS APPROACHING
3 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES.  BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TXZ045>048-290600-
/O.EXT.KMAF.WW.Y.0002.000000T0000Z-100129T0600Z/
GAINES-DAWSON-BORDEN-SCURRY-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER
736 PM CST THU JAN 28 2010

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST
TONIGHT.  

BRIEF MODERATE SNOWFALL AND SLEET ARE POSSIBLE ACROSS THE NORTHERN
PERMIAN BASIN THROUGH THIS EVENING.  1 TO 2 INCHES OF SNOW ACCUMULATIONS
CAN BE EXPECTED...WITH ISOLATED AMOUNTS APPROACHING 3 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES.  BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Jan 27, 10:12 PM MST, 3 hours 38 minutes earlier.

Area forecast discussion, Jan 27, 10:12 PM MST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1112 PM CST WED JAN 27 2010

.DISCUSSION...
THE 06Z AVIATION FORECAST DISCUSSION HAS BEEN INCLUDED BELOW.

&&

.AVIATION...
MVFR TO LOCALIZED IFR CONDITIONS ARE EXPECTED ACROSS THE REGION
OVERNIGHT THROUGH THURSDAY...AS LOW LEVEL MOISTURE CONTINUES TO
SPREAD WESTWARD THROUGH THE REGION IN ADVANCE OF AN APPROACHING
UPPER LEVEL STORM SYSTEM. SHOWERS...AND A FEW THUNDERSTORMS...
WILL CONTINUE TO BECOME MORE WIDESPREAD ACROSS THE REGION
OVERNIGHT...AND WE HAVE INCLUDED PREVAILING SHRA WITH A FEW
TEMPO/S FOR TSRA WITHIN THE TERMINAL FORECASTS. ALSO...AREAS OF
FOG AND LIGHT DRIZZLE WILL BE POSSIBLE OVERNIGHT...ESPECIALLY
ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS REGION. A COLD
FRONT WILL PUSH THROUGH THE REGION THURSDAY MORNING INTO THE
AFTERNOON. WINDS WILL SHIFT TO THE NORTH AT 12-15 KNOTS FOLLOWING
THE PASSAGE OF THE FRONT. RAIN MAY MIX WITH SLEET FOLLOWING THE
PASSAGE OF THE FRONT. PRECIPITATION MAY BECOME A MIXTURE OF SLEET
AND THEN SNOW EARLY THURSDAY EVENING AS THE COLDER AIR ARRIVES.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
     EDDY COUNTY...NORTHERN LEA COUNTY.

TX...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

21
Hazardous weather outlook, Jan 27, 1:43 PM MST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
243 PM CST WED JAN 27 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-282045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
243 PM CST WED JAN 27 2010 /143 PM MST WED JAN 27 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT INTO THURSDAY MORNING
OVER THE PERMIAN BASIN...SOUTHEAST NEW MEXICO...TRANS PECOS...THE BIG
BEND AND STOCKTON PLATEAU. A FEW OF THESE STORMS COULD BE STRONG.
SMALL HAIL AND LOCALIZED HEAVY RAINFALL WILL BE THE MAIN CONCERNS
WITH THE STORMS.

ALSO AREAS OF FOG ARE EXPECTED TO DEVELOP BEFORE MIDNIGHT ACROSS
MOST OF THE PERMIAN BASIN AND PARTS OF SOUTHEAST NEW MEXICO.
VISIBILITY MAY FALL AS LOW AS 1 MILE OR SO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BY THURSDAY MORNING SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED
TO BECOME WIDESPREAD ACROSS THE AREA. THUNDERSTORMS WILL BE CAPABLE
OF LOCALLY HEAVY RAIN AND HAIL...ESPECIALLY ACROSS THE EASTERN PERMIAN
BASIN AND THE LOWER TRANS PECOS. SHOWERS ARE EXPECTED TO TRANSITION
TO A WINTRY MIX ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW
MEXICO PLAINS THURSDAY AFTERNOON AND THEN TO SNOW BEFORE SUNSET.
ACCUMULATIONS OF 2 TO 3 INCHES WILL BE POSSIBLE IN THE PARTS OF THE
SOUTHEAST NEW MEXICO PLAINS...ESPECIALLY NORTHERN LEA COUNTY. 3 TO
5 INCHES OF SNOW WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS...ESPECIALLY
ABOVE 6000 FT. A WINTER STORM WATCH IS IN EFFECT FOR THE GUADALUPE
MOUNTAINS MAINLY ABOVE 6000 FT AND FOR NORTHERN LEA COUNTY OF
SOUTHEAST NEW MEXICO FOR THURSDAY AFTERNOON AND EVENING. FARTHER EAST
ACROSS THE NORTHERN PERMIAN BASIN A WINTRY MIX WILL BE POSSIBLE INTO
THURSDAY EVENING THEN TRANSITIONING TO SNOW. ALTHOUGH SIGNIFICANT
ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME...ROADWAYS MAY BECOME
SLICK THURSDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

LOCAL INTEREST SHOULD REMAIN UP TO DATE WITH THE LATEST
INFORMATION ON THIS STORM SYSTEM.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jan 27, 9:29 PM MST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1029 PM CST WED JAN 27 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...
MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
1029 PM CST WED JAN 27 2010 /929 PM MST WED JAN 27 2010/

...ACTIVE WEATHER ACROSS THE AREA TONIGHT THROUGH FRIDAY MORNING...

LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE ACROSS WEST TEXAS AND
SOUTHEAST NEW MEXICO OVERNIGHT IN ADVANCE OF AN APPROACHING
VIGOROUS UPPER LEVEL STORM SYSTEM. PATCHY FOG AND DRIZZLE WILL
DEVELOP ACROSS THE PERMIAN BASIN AND THE TRANS PECOS REGION
TONIGHT. THE VISIBILITY MAY BECOME LOCALLY REDUCED TO AROUND 1
MILE ACROSS THESE LOCATIONS.

RAIN SHOWERS WILL CONTINUE TO INCREASE IN COVERAGE ACROSS THE
REGION LATE TONIGHT...ESPECIALLY ALONG AND NORTHWEST OF A
CANDELARIA...MARFA...PECOS...MIDLAND...BIG SPRING LINE. MOISTURE
LEVELS WILL BE QUITE HIGH ACROSS THE REGION FOR THIS TIME
YEAR...SO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. A FEW
THUNDERSTORMS WILL ALSO BE POSSIBLE OVERNIGHT... PARTICULARLY FROM
THE BIG BEND AND LOWER TRANS PECOS REGIONS TO THE PERMIAN BASIN.
ENOUGH INSTABILITY MAY BE PRESENT FOR A FEW THUNDERSTORMS TO
PRODUCE SMALL HAIL ACROSS THESE LOCATIONS.

THE CHANCE FOR SNOW WILL INCREASE ACROSS THE HIGHER ELEVATIONS OF
THE GUADALUPE MOUNTAINS LATE TONIGHT AND THURSDAY...WHERE SNOWFALL
ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE BY THURSDAY
EVENING. ALSO...RAIN WILL CHANGE TO A MIX OF SLEET AND SNOW
ACROSS NORTHERN LEA COUNTY THURSDAY MORNING...BEFORE TRANSITIONING
TO ALL SNOW THURSDAY AFTERNOON. SLEET AND SNOW ACCUMULATIONS OF 2
TO 4 INCHES WILL BE POSSIBLE ACROSS NORTHERN LEA COUNTY BY
THURSDAY EVENING. A WINTER STORM WATCH HAS BEEN ISSUED FOR THE
HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS AND NORTHERN LEA
COUNTY IN SOUTHEAST NEW MEXICO THURSDAY AFTERNOON AND EVENING.

THE COLD FRONT WILL PUSH THROUGH THE PERMIAN BASIN LATE THURSDAY
MORNING AND EARLY THURSDAY AFTERNOON. A WINTRY MIX OF PRECIPITATION
WILL SPREAD EAST INTO THE PERMIAN BASIN LATE THURSDAY NIGHT AND
FRIDAY MORNING. ALTHOUGH SIGNIFICANT ACCUMULATIONS ARE NOT
EXPECTED AT THIS TIME...MOST LOCATIONS WILL EXPERIENCE BELOW
FREEZING TEMPERATURES FRIDAY MORNING AND ROADWAYS MAY BECOME SLICK
AND HAZARDOUS.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 1:50 AM MSTWinter Weather AdvisoryMAFEddy, Lea27 hr
Jan 28, 4:50 AM MSTAreal Flood AdvisoryMAFAndrews, Ector, Winkler3 hr
Jan 28, 5:46 AM MSTAreal Flood AdvisoryMAFMidland3 hr
Jan 28, 6:14 AM MSTAreal Flood AdvisoryMAFTerrell3 hr
Jan 28, 6:33 AM MSTFlash Flood WarningMAFAndrews, Ector, Martin, Midland3 hr
Jan 28, 7:30 AM MSTAreal Flood AdvisoryMAFBorden, Dawson, Glasscock, Howard, Martin, Reagan3 hr
Jan 28, 8:13 AM MSTAreal Flood AdvisoryMAFMitchell3 hr
Jan 28, 8:33 AM MSTAreal Flood AdvisoryMAFScurry4 hr
Jan 28, 9:00 AM MSTAreal Flood AdvisoryMAFAndrews, Gaines, Martin4 hr

Nearby

Winter Storm Warnings in New Mexico, 2010Winter Storm Warnings in Texas, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.